Vol. 24, No. 1, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
The spectral radius of averaging operators

David W. Boyd

Vol. 24 (1968), No. 1, 19–28
Abstract

This paper is concerned witli tlie properties of certain operators which act on rearrangement invariant spaces of functions. The spectral radius of such an operator is determined precisely in terms of the spectral radius of the translation operator Es. A new inequality is obtained for the norm of the iterates of the averaging operator P in terms of the norm of Es.

Mathematical Subject Classification
Primary: 47.25
Secondary: 44.00
Milestones
Received: 27 February 1967
Published: 1 January 1968
Authors
David W. Boyd
Department of Mathematics
University of British Columbia
Vancouver BC V6T 1Z2
Canada
http://www.math.ubc.ca/~boyd/boyd.html